Alert archive / New Mexico / Special Weather Statements in 2014
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 22, 2014, 6:21 PM MDT for Socorro County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 6:21 PM MDT (00:21 UTC)
- Expired
- Aug 22, 2014, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 79 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS85 KABQ 230021 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 621 PM MDT FRI AUG 22 2014 NMZ520-524-230045- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- 621 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LINCOLN AND SOUTHERN SOCORRO COUNTIES THROUGH 645 PM MDT... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF BOSQUE DEL APACHE REFUGE... OR ABOUT 34 MILES SOUTHEAST OF SOCORRO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME WESTERN LINCOLN AND SOUTHERN SOCORRO COUNTIES...INCLUDING NORTHERN PORTIONS OF WHITE SANDS MISSILE RANGE. SEVERE WEATHER IS NOT EXPECTED. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. && LAT...LON 3386 10650 3357 10631 3351 10669 3366 10676 TIME...MOT...LOC 0021Z 241DEG 14KT 3361 10664 $$ SHY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 22, 5:54 PM MDT, 27 minutes earlier.
Area forecast discussion, Aug 22, 5:54 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MDT FRI AUG 22 2014 .AVIATION... 00Z TAF CYCLE TWO AREAS OF CONCERN THIS EVENING INCLUDE THE RIO GRANDE VALLEY AND THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. AN ARC OF SHOWERS AND STORMS ALONG THE EASTERN EDGE OF THE UPPER WAVE WILL SLIDE ACROSS THE ABQ AND SAF METRO AREAS WHILE WEAKENING THROUGH 03Z. BRIEF VSBY REDUCTIONS TO 5SM AND CIGS TO 035 ARE POSSIBLE WITH THE CORE OF THE HEAVIER ACTIVITY. FARTHER EAST STORMS ARE MOVING NORTHEAST AND SEVERAL LOCALES MAY SEE MULTIPLE ROUNDS OF STORMS INCLUDING THE AREA AROUND CANNON AFB AND CLOVIS. THIS ACTIVITY WILL LINGER A LITTLE LONGER TIL ABOUT 05 OR 06Z. THESE STORMS ARE STRONGER WITH HEAVY RAINFALL AND WIND GUSTS TO NEAR 40 KTS. A MID LEVEL CLOUD DECK WILL GRADUALLY TAPER OFF TO SKC OVERNIGHT... LEAVING BEHIND A STELLAR LATE SUMMER DAY FOR TOMORROW. GUYER && .PREV DISCUSSION...336 PM MDT FRI AUG 22 2014... .SYNOPSIS... A RATHER WET DAY ACROSS MUCH OF THE AREA TO BE REPLACED BY A DRYING AND WARMING TREND GOING INTO THE WEEKEND. BY SUNDAY...HIGH TEMPERATURES WILL BE BACK TO NEAR NORMAL FOR CENTRAL AND WESTERN AREAS AND EVEN A FEW DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS. BREEZY TO LOCALLY WINDY CONDITIONS ARE FORECAST ACROSS PORTIONS OF THE EASTERN PLAINS OVER THE WEEKEND DUE TO A LEE SIDE TROUGH OF LOW PRESSURE. MOISTURE WILL RETURN FROM THE SOUTH LATE SUNDAY INTO MONDAY AND RESULT IN AN UPTICK IN SHOWERS AND THUNDERSTORMS GOING INTO TUESDAY. ANOTHER WARMING AND DRYING TREND IS FORECAST TOWARD THE END OF NEXT WEEK AS HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE OVER SOUTHERN NEVADA AND WESTERN ARIZONA MOVES EAST OVER NEW MEXICO. && .DISCUSSION... PWATS WERE ABOVE NORMAL (115-140%) AS OF THE 12Z UPPER AIR SOUNDINGS...IN CONTRAST TO YESTERDAY EVENING'S 00Z SOUNDINGS WHICH GENERALLY INDICATED BELOW NORMAL PWATS. STRONG MOISTURE ADVECTION AND THE EASTWARD PROGRESSION OF A SHORTWAVE TROUGH OVER AZ (WHICH WAS A CLOSED LOW AS OF 12Z) RESULTED IN A LARGE AREA OF RAIN THAT MOVED UP THE RIO GRANDE VALLEY AND COVERED MUCH OF CENTRAL NEW MEXICO THIS MORNING. THIS AREA HAS MOSTLY BROKEN-UP...WITH LIMITED SURFACE HEATING GIVING WAY TO A ROUND OF SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY ON THE UPTREND. 12Z MODELS (INCLUDING OUR LOCAL WRF) INDICATE A FAIRLY NORMAL DIURNAL DOWNTREND IN CONVECTION TONIGHT...ALTHOUGH THUNDERSTORMS COULD BE MORE PROLONGED ACROSS THE EASTERN PLAINS WHERE TEMPERATURES ARE CURRENTLY IN THE 90S AND STRONGER MOISTURE CONVERGENCE WILL BE PRESENT. THE FORECAST TREND FROM TONIGHT THROUGH EARLY SUNDAY WILL BE A DRYING/WARMING ONE. DRY WESTERLY FLOW WILL OVERTAKE MUCH OF THE FORECAST AREA TONIGHT AS THE SHORTWAVE TROUGH PROGRESSES EASTWARD. BOTH THE 12Z GFS AND NAM SHOW A SIGNIFICANT DROP-OFF IN PWATS THROUGH MID DAY SATURDAY. THIS WILL LEAD TO NOTICEABLE DOWNTREND IN CONVECTION SATURDAY COMPARED TO TODAY. BELOW NORMAL HIGH TEMPERATURES WON'T HELP THAT SITUATION FOR CENTRAL AND WESTERN AREAS SATURDAY. HIGHS LOOK TO BE BACK NEAR NORMAL SUNDAY...EVEN 5 OR SO DEGREES ABOVE NORMAL EASTERN PLAINS. BY LATE SUNDAY...THE UPPER HIGH WILL BE CENTERED OVER ARKANSAS WITH TROUGHING OVER THE NORTHERN U.S. PLAINS BACK ACROSS THE NORTHERN ROCKIES INTO THE PACIFIC NW. THIS SYNOPTIC PATTERN WILL ALLOW FOR THE NORTHWARD TRANSPORT OF MOISTURE INTO OUR AREA LATE SUNDAY INTO MONDAY AS A TROUGH DROPS SOUTHEAST ACROSS THE GREAT BASIN. THE RESULT WILL BE AN UPTICK IN SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEW MEXICO. AT THE SAME TIME... TROPICAL STORM MARIE IN THE FAR EASTERN PACIFIC IS FORECAST TO BECOME A HURRICANE AND MOVE NORTHWEST ON THE HEELS OF TROPICAL STORM LOWELL. THIS IS WORTH MENTIONING BECAUSE SOME OF THE MOISTURE THAT WORKED INTO NEW MEXICO TODAY WAS ASSOCIATED WITH LOWELL AND THERE IS SOME POTENTIAL TO TAP MARIE GOING INTO THE MIDDLE OF NEXT WEEK. THAT SAID...THE SETUP DOESN'T APPEAR AS FAVORABLE GIVEN A MODEL CONSENSUS FORECAST OF MID AND UPPER LEVEL STREAMLINES. THE ECMWF IS THE MORE RAIN-FAVORABLE MODEL GOING INTO WEDNESDAY OF NEXT WEEK WITH A SLOWER...DEEPER TROUGH MOVING EAST ACROSS COLORADO AND NORTHERN NEW MEXICO. BOTH THE 12Z GFS AND ECMWF INDICATE ANOTHER DRYING/WARMING TREND TOWARD THE END OF NEXT WEEK AS AN UPPER HIGH TRANSITIONS EAST AND BUILDS OVER NEW MEXICO. 11 && .FIRE WEATHER... NORTHWARD MONSOONAL MOISTURE COMBINED WITH THE UPPER LEVEL LOW WILL ENHANCE WETTING SHOWERS WITH EMBEDDED THUNDERSTORMS FOR THE REST OF THE AFTERNOON INTO THE LATE EVENING HOURS. SKIES WILL GRADUALLY CLEAR WEST TO EAST AS DRIER AIR MOVES IN LATE TONIGHT INTO EARLY SATURDAY MORNING. BREEZY WINDS NEAR 35 MPH ARE EXPECTED ACROSS THE EXTREME NORTHEAST BECAUSE OF LEE SIDE TROUGHING. WINDS WILL LOWER TONIGHT. DURING THE WEEKEND...DRIER AIR MOVING IN FROM THE WEST WILL LIMIT WETTING RAIN POTENTIAL TO EXTREME SOUTHERN AND EASTERN AREAS. TEMPERATURES WILL WARM GRADUALLY BUT STILL REMAIN BELOW NORMAL ACROSS THE WEST...NEAR NORMAL IN THE EAST. WINDS WILL ALSO BE MODERATELY BREEZY EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY AFTERNOON WITH A LOWERING TREND ON SUNDAY. NOT NEARLY AS STRONG OF A WIND FLOW COMPARED TO THE PAST FEW DAYS ACROSS THE EAST. BY EARLY NEXT WEEK...MODELS WANT TO BRING ANOTHER ROUND OF MOISTURE FROM THE SOUTH...COMBINED A PARENT UPPER LEVEL TROUGH TO OUR NORTH. THIS PATTERN COULD PRODUCE SOME AFTERNOON/EVENING WETTING STORMS FAVORING THE SOUTH AND EAST. THERE IS STILL SOME UNCERTAINTY IN HOW MUCH MOISTURE CAN MAKE IT NORTHWARD OVER THE FORECAST AREA. SOME OF THE MODELS ARE MORE BULLISH THAN OTHERS. A BACK DOOR COLD FRONT IS ALSO IN THE CARDS FOR THE MID WEEK PERIOD. THAT FEATURE WOULD RAISE HUMIDITY VALUES AND INCREASE PRECIPITATION POTENTIAL ACROSS THE EAST. THE LACK OF MODEL RUN TO RUN CONSISTENCY KEEPS THE NEXT WEEK PERIOD IN A LOW TO MODERATE CONFIDENCE LEVEL. WILL CONTINUE TO MONITOR THE TRENDS. 32/50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 22, 5:53 AM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT FRI AUG 22 2014 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS WILL FALL ACROSS NORTHERN AND CENTRAL NEW MEXICO INTO TONIGHT. WHILE MOST OF THE RAIN WILL BE LIGHT TO MODERATE...HEAVY RAINFALL FROM ISOLATED THUNDERSTORMS COULD PRODUCE LOCALIZED AREAS OF FLASH FLOODING. THESE SMALL POCKETS OF HEAVY RAIN COULD OCCUR ANYWHERE TODAY...THEN BE FOCUSED ACROSS THE EAST EARLY TONIGHT. THE THREAT FOR HEAVY RAIN SHOULD END AROUND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SPOTTERS CAN ALSO SUBMIT PHOTOS AND REPORTS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 40
In the hours before
Local storm report, Aug 22, 5:48 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
08/22/2014 M58 MPH CURRY NM AWOS
KCVN AWOS.
&&
EVENT NUMBER ABQ1401146
GUYERSpecial weather statement, Aug 22, 5:49 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT FRI AUG 22 2014
NMZ534-535-230030-
CURRY COUNTY-QUAY COUNTY-
549 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN QUAY AND CENTRAL CURRY
COUNTIES THROUGH 630 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT VRAIN...OR ABOUT 13 MILES WEST OF
CLOVIS...MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...RANCHVALE...GRADY...BROADVIEW
AND BELLVIEW.
SEVERE WEATHER IS NOT EXPECTED. WARNINGS ARE NOT ANTICIPATED AT THIS
TIME.
&&
LAT...LON 3435 10333 3439 10354 3491 10357 3482 10303
3470 10303
TIME...MOT...LOC 2349Z 192DEG 22KT 3446 10341
SHYSpecial weather statement, Aug 22, 5:53 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT FRI AUG 22 2014
NMZ535-536-230045-
CURRY COUNTY-ROOSEVELT COUNTY-
553 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES THROUGH 645 PM MDT...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ARCH...OR ABOUT 7 MILES EAST
OF PORTALES...MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...CLOVIS...CANNON AFB...
TEXICO...RANCHVALE AND PORTAIR.
SEVERE WEATHER IS NOT EXPECTED. WARNINGS ARE NOT ANTICIPATED AT THIS
TIME.
&&
LAT...LON 3409 10313 3414 10333 3453 10333 3448 10303
3419 10303
TIME...MOT...LOC 2353Z 193DEG 23KT 3421 10321
SHYSpecial weather statement, Aug 22, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 621 PM MDT FRI AUG 22 2014 NMZ520-524-230045- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- 621 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LINCOLN AND SOUTHERN SOCORRO COUNTIES THROUGH 645 PM MDT... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF BOSQUE DEL APACHE REFUGE... OR ABOUT 34 MILES SOUTHEAST OF SOCORRO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME WESTERN LINCOLN AND SOUTHERN SOCORRO COUNTIES...INCLUDING NORTHERN PORTIONS OF WHITE SANDS MISSILE RANGE. SEVERE WEATHER IS NOT EXPECTED. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. && LAT...LON 3386 10650 3357 10631 3351 10669 3366 10676 TIME...MOT...LOC 0021Z 241DEG 14KT 3361 10664 SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:36 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 114 min |
| Aug 22, 6:43 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.